Alert archive / New Jersey / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

October 3, 20186 counties in New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 3, 2018, 12:00 AM EDT for 6 counties in New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2018, 12:00 AM EDT (04:00 UTC)
Expired
Oct 3, 2018, 1:00 AM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2018-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2018-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

447 
WWUS81 KPHI 030400
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1200 AM EDT WED OCT 3 2018

NJZ016>019-021>025-027-030500-
Coastal Atlantic-Northwestern
Burlington-Salem-Cumberland-Camden-Atlantic-Atlantic Coastal Cape
May-Cape May-Southeastern Burlington-Gloucester-
1200 AM EDT WED OCT 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
CUMBERLAND...SALEM...CAMDEN...GLOUCESTER...CAPE MAY AND SOUTHWESTERN
BURLINGTON COUNTIES...

At 1159 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Quinton to near Hammonton. Movement
was south at 25 mph.

Winds up to 50 mph and pea size hail are possible with these storms.

Locations impacted include...
Vineland, Millville, Bridgeton, Ocean City, Cumberland, Evesham,
Deptford, Voorhees, Medford, Pleasantville, Glassboro, Lindenwold,
Hammonton, Pennsville, Somers Point, Ventnor City, Woodbury, Pitman,
Northfield and Clayton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3929 7458 3933 7468 3927 7459 3929 7455
      3928 7456 3920 7466 3910 7471 3911 7478
      3908 7477 3904 7493 3917 7490 3922 7503
      3918 7515 3926 7520 3925 7521 3938 7542
      3971 7549 3981 7526 3992 7481 3933 7448
TIME...MOT...LOC 0359Z 346DEG 23KT 3949 7537 3967 7473 

$$

Fitzsimmons

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 2, 11:54 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 2, 11:54 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1154 PM EDT Tue Oct 2 2018

.SYNOPSIS...
Low pressure to our north will move offshore tonight as a trailing
cold front sinks south across our region tonight. High pressure on
Wednesday will be followed by a somewhat stronger cold front which
is expected to cross the area Thursday afternoon and evening. High
pressure will again build into the Northeast and mid-Atlantic for
Friday. High pressure will continue to dominate our weather through
the weekend and into early next week as an upper level ridge builds
along the East Coast.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Line of showers and strong thunderstorms moving through southern
NJ, and wraps back through the Delaware Valley. There is a good
deal of lightning, as well as heavy rain and gusty winds. As the
line moves offshore, precip tapers off.

Overnight, once the storms and cold front are through the
region, we should see conditions clear out. There is some risk
for another round of fog late tonight, however, some dry air
advection behind the front may limit fog development.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
High pressure builds in tomorrow leading to a tranquil day
across the region. The previously mentioned cold front will be
rather weak by the time it reaches our region, so limited cold
air advection is expected behind it. Thus, temperatures tomorrow
should remain above normal, with highs from the upper 60s to
lower 80s across the region.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Wednesday night through Thursday night...The main concern during
this time frame will be the cold frontal passage during Thursday
afternoon and evening. An upper-level ridge will have begun to build
over the southeast US as an upper trof brushes by to the north.
There does not appear to be much large-scale forcing for UVV over
the mid-Atlantic area. However, with temperatures forecast to rise
into the 80s and dewpts in the mid to upper 60s, there should be
instability to kick off a few thunderstorms along and ahead of the
cold front. Timing of the frontal passage appears to be roughly mid-
to late afternoon for the Poconos, early evening for the PHL
vicinity, and mid- to late-evening for northern Delmarva. Precip
should be mostly over after midnight except possibly for
Delmarva.

Friday through Monday...

In the big picture, an upper level ridge will be building along the
east coast through the weekend with a trough in the western CONUS.
This should bring the area mostly dry and fair weather.

In terms of the specifics, to start the period Friday a cold front
will be situated near or just south of the area with high pressure
building in to the north. This will result in NE flow with cooler
temperatures under a mix of sun and clouds. Highs will be mostly in
the 70s except 60s over the southern Poconos and NW NJ.

Heading into the weekend the surface ridging looks to set up right
along the coast Saturday as low pressure tracks north well to our
west into the Great Lakes. This should keep temperatures near
seasonal at least through Saturday as the warmer air will be
directed well to our west. Skies will be variable and it's possible
there could be a few isolated showers over northern and western
parts of the CWA but otherwise it will be dry. By Sunday into
Monday, temperatures should start to warm up as the surface high
moves off the coast.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE,
KRDG, KILG, KMIV, KACY and surrounding areas.

Tonight...Scattered SHRA/TSRA mainly for KABE, KRDG, and KTTN, but
possible father south along the I-95 corridor, through midnight.
MVFR or IFR conditions possible in fog and stratus after 06z. Except
for thunderstorm wind gusts, light south winds shifting NW expected
through the overnight hours.

Wednesday...VFR conditions expected. NW winds from 5 to 10 knots.

Outlook...

Wednesday night...Mainly VFR. Variable wind 5 knots or less.

Thursday...Mostly VFR, with a chance of afternoon showers and
thunderstorms, mainly around KRDG and KABE. Southwest wind 5 to 10
knots.

Thursday night...Mostly VFR. A chance of evening showers and
thunderstorms, mainly around KRDG and KABE. West wind 5 to 10 knots
becoming northwest.

Friday...Mainly VFR. Northeast wind 5 to 10 knots.

Saturday and Sunday...Mainly VFR. Light and variable wind.

&&

.MARINE...
Small Craft Advisory conditions will continue through tonight.
Conditions remain below advisory levels on DE Bay. Showers and
thunderstorms will pass through the waters late tonight.

Outlook...

Wednesday night through Thursday night...No marine headlines
are anticipated.

Friday and Saturday...A northeast wind around 10 to 15 knots may
cause waves to build to 4-6 feet on our ocean waters.

Sunday...Sub-SCA conditions are expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 AM EDT Wednesday for ANZ450>455.

&&

Synopsis...AMC
Near Term...Fitzsimmons/Johnson/MPS
Short Term...Johnson
Long Term...AMC/Fitzsimmons
Aviation...AMC/Staarmann
Marine...AMC/Johnson
Hazardous weather outlook, Oct 2, 9:24 PM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
924 PM EDT Tue Oct 2 2018

NJZ001-007>010-012-015-PAZ054-055-060>062-101>106-040130-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
924 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071-
040130-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-
924 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-040130-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
924 PM EDT Tue Oct 2 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Special weather statement, Oct 2, 7:44 PM EDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
744 PM EDT TUE OCT 2 2018

PAZ055-030045-
Monroe-
744 PM EDT TUE OCT 2 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONROE COUNTY...

At 743 PM EDT, a cluster of strong thunderstorms was near Arrowhead
Lake, or 11 miles northwest of Mount Pocono, moving east at 20 mph.

Winds up to 50 mph are possible with this storm.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4115 7515 4114 7509 4108 7503 4109 7497
      4102 7507 4100 7511 4090 7524 4082 7545
      4082 7547 4096 7556 4099 7550 4112 7565
      4123 7554 4125 7513
TIME...MOT...LOC 2343Z 287DEG 43KT 4120 7556

JJM
Special weather statement, Oct 2, 8:20 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
820 PM EDT Tue Oct 2 2018

NJZ001-030130-
Sussex-
Including the city of Newton
820 PM EDT Tue Oct 2 2018

...Thunderstorms with gusty winds...

Several areas of showers and thunderstorms will affect Sussex
county New Jersey through 930 PM. You can expect frequent
lightning, downpours which may cause ponding of water on roads.
Gusty winds, up to 45 mph are also possible. Go indoors if
threatening weather approaches.
Special weather statement, Oct 2, 9:51 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
951 PM EDT TUE OCT 2 2018

NJZ009-010-012-015-PAZ070-071-101>106-030345-
Hunterdon-Somerset-Middlesex-Mercer-Lower Bucks-Upper Bucks-Eastern
Montgomery-Western Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
951 PM EDT TUE OCT 2 2018

...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MERCER...SOMERSET...
MIDDLESEX...MONTGOMERY...BUCKS...CHESTER...PHILADELPHIA AND DELAWARE
COUNTIES...

At 948 PM EDT, a line of strong thunderstorms extended from near
Reading eastward to near Newark, NJ. This line was moving southeast
at around 25 MPH.

Winds up to 50 mph and pea size hail are possible with these
storms as they move through between now and midnight.

Very heavy rain is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4040 7425 4014 7459 4019 7470 3996 7513
      3988 7515 3980 7541 3984 7562 3972 7577
      3972 7613 3987 7599 4011 7594 4025 7569
      4045 7553 4078 7490 4072 7474 4076 7456
      4065 7452 4066 7440 4060 7446 4059 7420
TIME...MOT...LOC 0148Z 276DEG 49KT 4039 7519

jjm
Special weather statement, Oct 2, 11:24 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1124 PM EDT TUE OCT 2 2018

NJZ013-014-019-020-022-025>027-030415-
Coastal Atlantic-Northwestern Burlington-Eastern Monmouth-Coastal
Ocean-Ocean-Western Monmouth-Atlantic-Southeastern Burlington-
1124 PM EDT TUE OCT 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ATLANTIC...
OCEAN...EASTERN BURLINGTON AND SOUTHEASTERN MONMOUTH COUNTIES...

At 1124 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Long Branch to near Whiting to
Tabernacle. Movement was southeast at 45 mph.

Winds up to 50 mph and pea size hail are possible with these storms.

Locations impacted include...
Toms River, Atlantic City, Long Branch, Asbury Park, Lakewood,
Jackson, Howell, Barnegat, Pleasantville, Tinton Falls, Red Bank,
Beachwood, Ventnor City, Brigantine, Absecon, Tabernacle, Shamong,
Manasquan, Point Pleasant Beach and Egg Harbor City.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3979 7410 4001 7409 3999 7414 3977 7410
      3975 7420 3974 7417 3976 7410 3975 7410
      3951 7428 3955 7426 3954 7440 3942 7434
      3933 7448 3992 7480 4037 7410 4027 7398
TIME...MOT...LOC 0324Z 330DEG 40KT 4030 7399 4000 7439 3985 7473

Fitzsimmons
Local storm report, Oct 2, 11:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1152 PM EDT TUE OCT 02 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     EWING                   40.27N  74.80W
10/02/2018                   MERCER             NJ   TRAINED SPOTTER

            TREE UPROOTED ONTO A HOUSE ON KING AVE. MINOR
            STRUCTURAL DAMAGE. DOWNED POWER LINES IN AREA.

&&

EVENT NUMBER PHI1801638

PF
Special weather statement, Oct 3, 12:00 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1200 AM EDT WED OCT 3 2018

NJZ016>019-021>025-027-030500-
Coastal Atlantic-Northwestern
Burlington-Salem-Cumberland-Camden-Atlantic-Atlantic Coastal Cape
May-Cape May-Southeastern Burlington-Gloucester-
1200 AM EDT WED OCT 3 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
CUMBERLAND...SALEM...CAMDEN...GLOUCESTER...CAPE MAY AND SOUTHWESTERN
BURLINGTON COUNTIES...

At 1159 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Quinton to near Hammonton. Movement
was south at 25 mph.

Winds up to 50 mph and pea size hail are possible with these storms.

Locations impacted include...
Vineland, Millville, Bridgeton, Ocean City, Cumberland, Evesham,
Deptford, Voorhees, Medford, Pleasantville, Glassboro, Lindenwold,
Hammonton, Pennsville, Somers Point, Ventnor City, Woodbury, Pitman,
Northfield and Clayton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3929 7458 3933 7468 3927 7459 3929 7455
      3928 7456 3920 7466 3910 7471 3911 7478
      3908 7477 3904 7493 3917 7490 3922 7503
      3918 7515 3926 7520 3925 7521 3938 7542
      3971 7549 3981 7526 3992 7481 3933 7448
TIME...MOT...LOC 0359Z 346DEG 23KT 3949 7537 3967 7473

Fitzsimmons

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 8:29 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren4 hr
Oct 2, 8:38 PM EDTTornado WarningPHIMorris, Sussex22 min
Oct 2, 8:56 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren49 min
Oct 2, 9:05 PM EDTAreal Flood AdvisoryPHIWarren4 hr
Oct 2, 9:51 PM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Somerset114 min
Oct 2, 10:43 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean37 min
Oct 2, 11:24 PM EDTSpecial Weather StatementPHIBurlington, Monmouth, Ocean51 min
Oct 2, 11:32 PM EDTSpecial Marine WarningPHI58 min
Oct 3, 12:25 AM EDTSpecial Marine WarningPHI65 min
Oct 3, 3:16 AM EDTSmall Craft Advisory for Hazardous SeasPHI12 hr

Nearby

Special Weather Statements in New Jersey, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.